Discussions that mention tylenol

Multiple Sclerosis board


welcome to the world of MS. What you are describing is how most of us feel either daily, or at one time or another. You asked an important question; will Copaxone help your symptoms? No. It wont. Unforuatunately, no MS THERAPY drug is designed to get rid of symptoms which already have happened. Because MS is progressive and because it does do permanent damage, there is no cure, and no reversing what has already happened. The idea behind getting you on a drug is to PREVENT relapses, limit the changes in the MRIs in the future, thus reducing relapses and new sytmpoms from starting.

The side effects listed for Copaxone are almost the same for every other drug out there...Interferons, rebif, Avonex and Betaseron, list only one additional side effect, which is flu-like symptoms. Those, can be horrible, but they also stop entirely in a few months and some people never get them at all. Since Rebif is only injected 3 times a week, most people get the flu-like symptoms in the beginning, but after a few months, they stop. You also take OTC pain relievers, like Motrin, Tylenol or my personal favorite, Aleve (it lasts the longest of them all) and those "flu like symptoms" become very minimal. However, Copaxone is a good drug. Many people like it alot...the biggest side effect I have heard about is injection spot reactions...due to the fact that you inject daily- some people get bumps under the skin or red marks which do not go away for weeks at a time. You hardly ever hear of that side effect with the interferons. Ill let the Copaxone experts fill you in on other side effects as I have never taken the drug...

The thing you said which hits home the most for me, is the fact that you have SO MANY Doctors, and yet you feel that they arent coordinating your illness...thats not good. Have you considered ditching the Neurologist for an MS specialist, someone who only sees MS patients- just because you'll get not only more up to date info on treatment, but someone who is ultra familiar with the MS stuff, and not guessing that one symptom might be caused by any number of things? MS docs are truly the best as far as treating your MS symptoms and they have seen it all....most MS docs will also be more apt to work with your other specialists on your other meds and illnesses. Please do consult an MS doc in your area...if you dont have one, you can contact the MS society, or shout out here for anyone's referral....just remember a doctor who is treating Parkinsons, Fibro and other illnesses, is NOT going to be the best doctor for you right now. You need a specialist.

You are NOT the only person dealing with all this chaos...and most of us have a hard time wondering how we will feel when we wake up the next day! Its all part of this stupid illness they call MS...its very uncertain and never the same. Not all of us are in the same boat you are- I still work fulltime and do not use a cane at this time, however I think its safe to say that ALL OF US wonder if and when that time will come....I have much empathy for you, the unknown is a scary place to be. SO with that, congrats...you have made it this far in your jounrey and you now have a dx...beats the last 10 years, huh? Youre on your way to finding some answers and geting your body in a place where hopefully this disease will not progress quickly in the future. I want you to seriously consider the fact that you have TOO many doctors and are taking WAY too many meds....thats enough to cause anyone anxiety. You need to start thinking seriously about taking care of YOU. And, to do that, start with finding 2 doctors, one for each illness, who are willing to work with you and not just medicate your symptoms. MS is NOT a death sentence, and it really doesnt have to change your life all that much.....by starting Copaxone, youre doing something positive for yourself....but honestly, arent there some meds you can get off of, so that you start feeling more like a human again, and less like an experiment? I honestly believe that if you need that many meds for things, then you should be on them...but I also know, from my own experience, that until they dx you- they were simply treating symptoms. Now, its time to treat the illnesses. Copaxone is the starting place! (by the way, if you see an MS doc, he may give you the choice of going on an interferon as well).

I wish you well. Please know you are not alone and we are all here to answer your questions and cheer you on....in the meantime, start consolidating both doctors and meds.....you need a break. But, what you are feeling is very normal!
Nikki